Top
10
Doctor insights on: Antibiotics And Bloating

Share
1

1
Can antibiotics cause bloating?

Can antibiotics cause bloating?

Yes: High doses or long courses of antibiotics can cause a disruption in the amount and balance of the bacteria in your digestive track and cause bloating. Probiotics or yogurt can be taken to help with these symptoms . ...Read more

See 1 more doctor answer
Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


3

3
I'm taking antibiotics & bloating. I was prescribed an antispasmodic & probiotic but I'm still in pain. How can I ease the bloat?

I'm taking antibiotics &  bloating. I was prescribed an antispasmodic & probiotic but I'm still in pain. How can I ease the bloat?

Depends on cause: What you describe sounds like you are being treated for H. Pylori (a bacteria) or bacterial overgrowth syndrome a form of IBS. Your persistent problem could be an intolerance like that to lactose or soy . You may have a stomach moving too slowly to rid of the air you swallow. Try removing dairy, soy, gluten from your diet. Discuss with your MD. See GI specialist if you haven't done so yet. ...Read more

See 1 more doctor answer
4

4
Do antibiotics cause pain and bloating?

Do antibiotics cause pain and bloating?

Sometimes: Antibiotics can affect the normal intestinal flora and put the normal colonies of bacteria in your gut into different ratios. This can cause pain and bloating. Try supplementing with probiotics and the problem should subside after the completion of the antibiotics. ...Read more

5

5
How can I treat severe bloating from antibiotics?

Try these.: #1 minimize antibiotic use #2 limit gas producing foods such as cabbage, onions, broccoli, brussel sprouts, wheat, and potatoes. #3 use probiotics. ...Read more

6

6
I have bloating from antibiotics - how long until gone?

I have bloating from antibiotics - how long until gone?

A few days after abx: Typically bloating related to antibiotic use will resolve within a few days after you finish the antibiotics. It is important to not stop the antibiotics without talking to the doctor who started treatment. ...Read more

7

7
Why have i been bloating for 6 months straight? I've been bloated for 6 months straight, it has never stopped nor gotten any better. I never changed anything in my diet and i did take an antibiotic 6 months ago but i started bloating after i took the last

Why have i been bloating for 6 months straight? I've been bloated for 6 months straight, it has never stopped nor gotten any better. I never changed anything in my diet and i did take an antibiotic 6 months ago but i started bloating after i took the last

You : You may be dealing with a colitis, irritable bowel, an unknown allergy, or lactose intolerance. I am not quite sure if your symptoms are related to the antibiotic you were taking or merely a coincidence. Regardless see your primary care doctor and possible a GI doctor (gastroenterologist) for evaluation, work up and treatment. Best of luck. ...Read more

8

8
How can I relieve stomach spasms and bloating. I was recently given antibiotics for divirticulitis but the symptoms are getting annoying.

Bloating : It really depends what Is causing your symptoms... Could be a variety of reasons for this such as IBS or GERD (acid reflux ) etc ... Also using antibiotics can cause Mal-digestion & bloating ... You can treat it symptomatically... Semithicone can work for bloating or you can use PPI such as Prilosec OTC to see if there's any improvements .. Next step is seeing your PCP of course ! ...Read more

10

10
Is it normal to experience gas/bloating right after finishing a course of antibiotics? Would probiotics help?

Is it normal to experience gas/bloating right after finishing a course of antibiotics? Would probiotics help?

Yes/yes: Taking antibiotics can have a profound effect in altering the normal biota of your intestinal tract. This effect can persist for months. Probiotics may help. They have been shown to help prevent antibiotic induced diarrhea. I use vsl#3. The capsules each have the amount of bacteria found in 10 cups of yogert. The sachets each have the bacteria in 45 cups of yogert. ...Read more

See 1 more doctor answer